Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have prosthetic heart valves; aortic and mitral. Enlarged heart. Worry?

I have two prosthetic heart valves aortic and mitral, and my X-ray shows cardomegaly (enlarged heart) with unfolded aorta . I have been on medication for 16 years since the surgery (when I also suffered a stroke ) is this anything I should be seriously worried about? My GP tells me not to worry. I am 67, don t drink or smoke, and although I eat a healthy diet my mobility is limited, although not severely.
Asked On : Tue, 1 May 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

X-ray cannot be relied upon to assess the heart size.
An ECHOcardiogram is necessary and will clarify the issue.
The treating doctor alone can suggest based on his assessment of the situation.

Take care     
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 12 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor